MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH UNIVERSAL IMPACTOR/POSTIONER; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 2101-0200
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/05/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Primary hip procedure.It was reported that the surgeon was using the shell inserter to reposition the shell intra-operatively.The shell was implanted.Post-surgical inspection revealed that the threads of the inserter were damaged.Surgery had been completed successfully with no delay.The device is available for return, and the rep reported that no further information will be available.
 
Additional Manufacturer Narrative
An event regarding thread damage involving a cutting edge impactor was reported.The event was confirmed.Method & results: -device evaluation and results: examination of the returned device with engineer indicated damage observed on the threads consistent with contact against hard object.Based on the given information, no identifiable materials or manufacturing discrepancies were observed on the surfaces examined.-clinician review: no medical records were received for review with a clinical consultant.-device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the reported lot.Conclusion: the investigation concluded that thread damage was caused by contact against hard object.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
Primary hip procedure.It was reported that the surgeon was using the shell inserter to reposition the shell intra-operatively.The shell was implanted.Post- surgical inspection revealed that the threads of the inserter were damaged.Surgery had been completed successfully with no delay.The device is available for return, and the rep reported that no further information will be available.

Brand Name
UNIVERSAL IMPACTOR/POSTIONER
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8946457
Report Number0002249697-2019-03038
Device Sequence Number205983
Product Code LPH
UDI-Device Identifier07613327211511
UDI-Public07613327211511
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2015
Device Catalogue Number2101-0200
Device Lot NumberB5KAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer10/11/2019
Initial Report FDA Received Date08/29/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;